Thunderstorm Wind, Ozark
- When
- September 23, 6:40 AM CST
- Where
- Ozark County, Dora
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.783, -92.233
Thunderstorm wind gusts downed one large tree.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 23, 4:49 AM CST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 549 AM CDT SAT SEP 23 2006 UPDATED AVIATION ...TORNADO WATCH 796 REMAINS IN EFFECT UNTIL 11 AM... .DISCUSSION... TODAY...UPPER LEVEL LOW PRESSURE WILL PUSH INTO THE GREAT LAKES AS A STRONG UPPER LEVEL JET STREAK EJECTS TO THE NORTHEAST OUT OF THE CENTRAL PLAINS. THE LIFTING ENERGY WILL ALLOW A COLD FRONT TO PUSH THROUGH MUCH OF CENTRAL AND SOUTHWEST MISSOURI BY THIS EVENING. EXPECT A SOLID LINE OF SHOWERS AND THUNDERSTORMS TO ACCOMPANY THE FRONT. KINEMATIC AND THERMODYNAMIC FIELDS WILL SUPPORT A STRONG TO SEVERE SQUALL LINE. MUCAPES PUSHING 1000 J/KG ALONG WITH 6 KM BULK SHEAR VALUES AROUND 50 KTS WILL SUPPORT SOME SEVERE HAIL. SEVERE WIND GUSTS WILL ALSO BE POSSIBLE...ESPECIALLY AS STORMS BECOME MORE SURFACE BASED BY LATER THIS MORNING. A LITTLE LESS IN THE WAY OF LOW LEVEL SHEAR IS EXPECTED TODAY AS SURFACE WINDS WILL BE A BIT MORE VEERED. A TORNADO OR TWO CANNOT BE RULED OUT...ESPECIALLY WITH ANY STORMS THAT MANAGE TO FIRE AHEAD OF THE MAIN LINE. MEAN STORM MOTIONS WILL TEND TO FOLLOW THE ORIENTATION OF THE FRONT. UNTIL THE FRONT ACCELERATES SOUTHEASTWARD STARTING LATER THIS MORNING...HEAVY RAINFALL WILL BE A CONCERN. ANY ADDITIONAL RAINFALL OVER SOUTH CENTRAL MISSOURI WILL POSE A FLOODING THREAT. TONIGHT AND SUNDAY...THE MAIN UPPER LEVEL TROUGH AXIS WILL PASS ACROSS MISSOURI. A FEW EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME SOUTH CENTRAL MISSOURI. OTHERWISE...SKIES WILL GENERALLY BECOME MOSTLY CLEAR OVER MOST AREAS BY MIDNIGHT. MOST AREAS WILL TEND TO CLOUD UP ONCE AGAIN TOWARDS DAWN AS A LOW STRATUS DECK DEVELOPS. THEN EXPECT STRATUS/STRATOCUMULUS TO HANG AROUND FOR MUCH OF SUNDAY...KEEPING TEMPERATURES RATHER COOL. SUNDAY NIGHT THROUGH TUESDAY NIGHT THEN LOOK RATHER QUIET AS A DRIER NORTHWESTERLY FLOW SETTLES OVER THE REGION. TEMPERATURES BY TUESDAY WILL GET BACK TO NEAR NORMAL VALUES. CHANCE POPS WERE THEN INCLUDED FROM WEDNESDAY INTO THURSDAY AS THE NEXT UPPER LEVEL TROUGH SWINGS INTO THE AREA FROM THE NORTHWEST. NO CHANGES WERE MADE TO THE FORECAST BEYOND WEDNESDAY NIGHT. SCHAUMANN && .AVIATION... FOR THE 12Z TAFS...COLD FRONT STARTING TO MAKE A BIT OF PROGRESS EASTWARD. STILL HAVE SURFACE WAVE ALONG FRONT HEADING INTO SW CORNER OF MISSOURI. MAIN PRECIPITATION SHIFTING EAST OF SGF/JLN TERMINAL LOCATIONS AND WILL KEEP TERMAINALS DRY OTHER THAN A TEMPO GROUP FOR A COUPLE OF HOURS TO BEGIN THE SGF TAFS. CEILINGS WILL HOVER AROUND 3000 TO 4000 FEET THIS MORNING WITH WINDSHIFT IN SGF OCCURRING TOWARDS MIDDAY. CLEARING SKY EXPECTED BY THIS EVENING. LINDENBERG && SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 546 AM CDT SAT SEP 23 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 546 AM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ISOLATED TORNADOES... DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL UP TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: AREAS SOUTH AND EAST OF INTERSTATE 44. DISCUSSION: A COLD FRONT WILL SLOWLY PUSH THROUGH CENTRAL AND SOUTHWEST MISSOURI TODAY. A LINE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THE FRONT EARLY THIS MORNING NEAR THE INTERSTATE 44 CORRIDOR. WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS WILL BE THE PRIMARY THREATS WITH THESE STORMS. A SMALL TORNADO THREAT DOES EXIST SOUTH OF A NEOSHO TO AVA LINE THROUGH THE MIDDLE OF THIS MORNING. THE LINE OF THUNDERSTORMS WILL PUSH EAST INTO CENTRAL AND SOUTH CENTRAL MISSOURI BY THIS AFTERNOON. THE MAIN THREATS FROM THESE STORMS WILL AGAIN BE WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS. A TORNADO OR TWO WILL ALSO BE POSSIBLE...ESPECIALLY WITH ANY STORMS THAT CAN DEVELOP AHEAD OF THE MAIN LINE. HEAVY RAINFALL LEADING TO LOCALIZED FLOODING WILL BE POSSIBLE EAST OF A NEVADA TO NEOSHO LINE. DUE TO HEAVY RAINFALL OVER THE PAST 24 HOURS...AN ENHANCED FLOODING THREAT EXISTS ACROSS SOUTH CENTRAL MISSOURI FROM GAINESVILLE TO ALTON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM WEDNESDAY INTO THURSDAY. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SOUTH AND EAST OF INTERSTATE 44 AFTER 12 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 447 AM CDT SAT SEP 23 2006 MOZ101-231015- MCDONALD- 447 AM CDT SAT SEP 23 2006 ...SIGNIFICANT WEATHER ALERT FOR MCDONALD COUNTY UNTIL 515 AM CDT... AT 443 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF HIWASSE...OR 8 MILES SOUTHEAST OF PINEVILLE...AND MOVING EAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL MAINLY IMPACT RURAL SECTIONS OF EXTREME SOUTHEAST MCDONALD COUNTY. CRAMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 457 AM CDT SAT SEP 23 2006 MOZ102-231100- BARRY- 457 AM CDT SAT SEP 23 2006 ...SIGNIFICANT WEATHER ALERT FOR BARRY COUNTY UNTIL 600 AM CDT... AT 453 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PEA RIDGE...OR 11 MILES NORTH OF BENTONVILLE...AND MOVING EAST AT 45 MPH. THIS STORM WILL BE... NEAR WASHBURN BY 505 AM CDT. NEAR SELIGMAN BY 510 AM CDT. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. MAINLY AREAS OF SOUTHERN BARRY COUNTY ALONG TABLE ROCK LAKE WILL BE IMPACTED FROM THIS STORM. CRAMER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
730 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG 4 N WEST PLAINS 36.79N 91.85W
09/23/2006 HOWELL MO LAW ENFORCEMENT
TREES DOWN, ON HIGHWAYS W AND 17.
&&
HATCHThe Springfield radar (KSGF), 115 km away, was scanning. The volume nearest the first event began at 12:39 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts downed one large tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533246.